Compact lorentzian manifolds without closed nonspacelike geodesics

Research output: Contribution to journalArticle

27 Scopus citations


We prove that every compact two-dimensional Lorentzian manifold contains a closed timelike or null geodesic. We then construct a two-dimensional example without any closed timelike geodesies and a three-dimensional example without any closed timelike or null geodesies.

Original languageEnglish (US)
Pages (from-to)119-123
Number of pages5
JournalProceedings of the American Mathematical Society
Issue number1
StatePublished - 1986


ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Cite this